Alert archive / Virginia / Special Weather Statements in 2024
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 3, 2024, 1:21 PM EDT for City of Galax, City of Radford, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2024, 1:21 PM EDT (17:21 UTC)
- Expired
- Aug 3, 2024, 2:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.00 in
- Wind
- 30
Counties City of Galax, VA, City of Radford, VA
The radar
The Roanoke radar (KFCX), 63 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
944
WWUS81 KRNK 031721
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
121 PM EDT Sat Aug 3 2024
VAZ012>017-031815-
Grayson VA-Pulaski VA-Wythe VA-Floyd VA-Montgomery VA-Carroll VA-
121 PM EDT Sat Aug 3 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN Pulaski...WESTERN
FLOYD...SOUTHEASTERN WYTHE...CARROLL...EASTERN GRAYSON...AND
SOUTHWESTERN MONTGOMERY COUNTIES..INCLUDING THE CITIES OF RADFORD
AND GALAX THROUGH 215 PM EDT...
At 114 PM EDT, Doppler radar was tracking aN AREA OF THUNDERSTORMS
with very heavy rainfall along a line from Independence to Galax to
Hillsville to Copper Valley, moving northeast at 40 mph.
HAZARD...Very heavy potential flooding rainfall. Frequent cloud-to-
ground lightning.
SOURCE...Radar indicated.
IMPACT...Flooding of low-lying and poor drainage areas. Wind gusts
to 40 mph are also possible.
Locations impacted include...
Radford...
Galax...
Hillsville...
Independence...
Fries...
Indian Valley...
and Patterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3668 8123 3716 8053 3702 8036 3656 8102
3657 8111
TIME...MOT...LOC 1714Z 237DEG 35KT 3690 8075
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$
RABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:55 AM EDT, 6 hours 26 minutes earlier.
Area forecast discussion, Aug 3, 6:55 AM EDT, 6 hours 26 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
655 AM EDT Sat Aug 3 2024
.SYNOPSIS...
Numerous showers and thunderstorms are expected today with the
potential for both heavy rain and damaging wind. Less precipitation
is expected Sunday into Tuesday. Beyond that, rainfall chances will
depend on the evolution and track of Tropical Depression Four, but
temperatures will be near normal.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 300 AM EDT Saturday...
Key message:
- Numerous thunderstorms this afternoon and evening
Synoptic scale models were in good agreement today opening up the
upper low over the Ohio Valley and moving the short wave trough
slowly east today. In addition to the short wave vorticity
advection, there will be some upper diffluence in the right rear
quadrant of the associated jet streak. Plenty of lift to
produce thunderstorms this afternoon and evening, especially in
the eastern half of Virginia and North Carolina.
Pre-frontal troughing will trigger thunderstorms early this
afternoon along the Blue Ridge with the storms gradually moving
east through the piedmont into the evening. Near storm
environment will have enough instability and mid level shear to
support damaging wind.
Expect the areal coverage of precipitation to lessen overnight, but
with the stalled surface front providing low level convergence in
the area will leave a low probability of precipitation in after
midnight.
Will use a combination of LAV and NBM for both highs today and lows
tonight.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
As of 300 AM EDT Saturday...
Key Messages:
1. Limited precipitation chances for the beginning of the work week.
2. Temperatures warm a few degrees Monday and Tuesday.
Through the end of the weekend, a broad 500mb trough will slide
eastward and farther from the area. A front looks to stall along the
East Coast, extending into the southeastern states, which could keep
lingering showers over eastern VA and NC through Sunday. High
pressure pushes into the area from the west later Sunday, thus most
of the precipitation over the region will diminish by Sunday night.
With a slightly cooler and drier airmass moving overhead, Sunday
will likely be the coolest day of this forecast period, though
temperatures will still be seasonable, with highs in the mid 80s in
the east, and low 80s in the west.
With subsidence via the high pressure over the region Monday and
Tuesday, most of the area will remain dry to start the work week,
though some isolated showers could develop in eastern VA and NC in
the vicinity of the stalled front. A tropical depression is forecast
to move into the eastern Gulf of Mexico, and eventually cross
Florida Monday, then reaching the southeastern coastline Tuesday.
Direct impacts to the local forecast area are dependent on the track
of the system, and thus too uncertain to determine at this time, but
would be during the latter part of the week.
More sunshine Monday and Tuesday will help temperatures rise a few
degrees warmer than Sunday. Higher PWATs are forecast to be east of
the Blue Ridge, closer to the stalled front, so expecting more humid
conditions in the Piedmont and Southside.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
As of 300 AM EDT Saturday...
Key Messages:
1. Forecast uncertainty increases through the second half of the
week with evolution of tropical system.
2. Direct impacts to local area are uncertain at this time.
3. Continue to monitor forecast for further updates as details
become better resolved.
The long term forecast is mainly dependent on the evolution of
current tropical depression four, forecast to become Tropical
Storm Debby in the eastern Gulf of Mexico by the beginning of
the week. An upper trough will influence the initial speed and
direction this tropical system moves, though as the trough lifts
northeastward and away, the system looks to slow down off the
GA and SC coast by Wednesday. After that, model solutions vary
widely for the track and intensity. That being said, the
forecast for the local area Thursday and Friday has a higher
degree of uncertainty, as it depends on the evolution of the
tropical depression, and direct impacts to the area cannot be
determined at this time.
Outside of the tropics, a mid level shortwave looks to move through
the northern Mid Atlantic Wednesday, which could spark some showers
over the northern and eastern parts of the forecast area, as it
interacts with increased moisture east of the mountains.
Temperatures will be near or just above seasonal normals, but,
again, will be dependent on cloud cover and any precipitation from
the tropical depression, so have stayed close to the NBM guidance.
To reiterate, considerable uncertainty remains in the long term
forecast, mainly Thursday and beyond, so continue to monitor the
local forecast, as well as the latest advisories and forecasts from
the National Hurricane Center in the coming days as details become
better resolved regarding Tropical Depression Four.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
As of 650 AM EDT Saturday...
NWS radar detected showers left across southwest Virginia and
eastern West Virgina this morning. IFR to LIFR stratus had
developed from the mountains into the Virginia and North
Carolina piedmont. Patchy LIFR to MVFR fog was also reported at
several local airports.
Pre-frontal troughing will trigger thunderstorms early this
afternoon along the Blue Ridge with the storms moving east through
the piedmont into the evening. Have added VCTS in for all the
local TAFs with the highest confidence east of the Blue Ridge
between 17Z/1PM and 01Z/9PM.
Expect the areal coverage of precipitation to lessen overnight, but
with the stalled surface front providing low level convergence in
the area will leave a low probability of precipitation in after
midnight. Models suggest MVFR ceilings behind the front late
tonight.
Average confidence for ceiling, visibility, and wind.
Below average confidence for the location of thunderstorms.
Extended Aviation Outlook...
Looking mainly dry and VFR for Sunday through Tuesday at this
time, although late night/early morning fog is possible,
especially at LWB/BCB.
Potential for rain and wind after Tuesday will depend on the
development and track of Tropical Depression Four.
&&
.HYDROLOGY...
As of 300 AM EDT Saturday...
Key message:
- Flood Watch for Excessive Rainfall issued
A surface front will stall parallel to upper flow and mean
storm motion follows this southwest to northeast track which
supports higher rainfall amounts. Precipitable water values will be
in the 1.5 to 2 inch range today and tonight which also supports
heavy rainfall rates. The Soil Moisture analysis from the National
Water Center shows ground conditions already moist or saturated
across much of southwest Virginia, northwest North Carolina and
southeast West Virginia. In collaboration with neighboring NWS
offices, have issued a Flood Watch for excessive rainfall for
this afternoon and evening.
&&
.EQUIPMENT...
As of 645 AM EDT Saturday...
Observations from KDAN, Danville, Virginia may still be sporadic
for the rest of the day. Use with caution. Some elements of the
observation may be missing at times.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch from noon EDT today through late tonight for
VAZ043>047-058-059.
NC...Flood Watch from noon EDT today through late tonight for
NCZ004>006.
WV...None.
&&
SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...AS
LONG TERM...AS
AVIATION...AMS/BMG
HYDROLOGY...AMS
EQUIPMENT...AMSHazardous weather outlook, Aug 3, 5:37 AM EDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 537 AM EDT Sat Aug 3 2024 NCZ003-019-020-VAZ022>024-032>035-041000- Surry-Wilkes-Yadkin-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst- 537 AM EDT Sat Aug 3 2024 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. There is a marginal risk of excessive rainfall this afternoon and evening. Localized flooding is possible. There is a marginal risk of severe thunderstorms this afternoon and evening. The primary threat is damaging wind. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ004>006-VAZ043>047-058-059-041000- Stokes-Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 537 AM EDT Sat Aug 3 2024 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a slight risk of severe thunderstorms this afternoon and evening. The primary threat is damaging wind. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-041000- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 537 AM EDT Sat Aug 3 2024 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. There is a marginal risk of excessive rainfall this afternoon and evening. Localized flooding is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 3, 9:06 AM EDT, 4 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
906 AM EDT Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM Tstm Wnd Dmg 2 NNE Todd 36.32N 81.58W
08/02/2024 Ashe NC 911 Call Center
One large tree down across 194 South.
&&
SHHLocal storm report, Aug 3, 9:20 AM EDT, 4 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
920 AM EDT Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM Tstm Wnd Dmg 1 WNW Troutdale 36.70N 81.44W
08/02/2024 Grayson VA 911 Call Center
Tree down on west side of town.
&&
SHHLocal storm report, Aug 3, 9:22 AM EDT, 3 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
922 AM EDT Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM Tstm Wnd Dmg 1 NNW Volney 36.62N 81.39W
08/02/2024 Grayson VA 911 Call Center
Tree down.
&&
SHHLocal storm report, Aug 3, 10:11 AM EDT, 3 hours 10 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Blacksburg VA
1011 AM EDT Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM Hail 2 W Princeton 37.37N 81.14W
08/02/2024 E0.25 Inch Mercer WV Trained Spotter
pea sized hail.
0222 PM Tstm Wnd Dmg 1 WNW Troutdale 36.70N 81.44W
08/02/2024 Grayson VA 911 Call Center
Tree down on west side of town.
0225 PM Tstm Wnd Dmg 2 NNE Todd 36.32N 81.58W
08/02/2024 Ashe NC 911 Call Center
One large tree down across 194 South.
0227 PM Tstm Wnd Dmg 1 NNW Volney 36.62N 81.39W
08/02/2024 Grayson VA 911 Call Center
Tree down.
0230 PM Tstm Wnd Dmg 4 NNE Jefferson 36.47N 81.44W
08/02/2024 Ashe NC Public
260 Block of Deep Ford Road blocked by
downed tree.
0358 PM Tstm Wnd Dmg 1 W Lynchburg City 37.41N 79.17W
08/02/2024 City of Lynchburg VA 911 Call Center
Thunderstorm winds blew down a tree on
Thompson Drive.
0401 PM Tstm Wnd Dmg 1 N Lynchburg City 37.44N 79.15W
08/02/2024 Amherst VA 911 Call Center
Thunderstorm winds blew down a tree at the
intersection of East Denver Avenue and
Deaton Street.
0405 PM Tstm Wnd Dmg 2 N Blairs 36.71N 79.39W
08/02/2024 Pittsylvania VA 911 Call Center
Large pine tree down on Springlake Place.
0407 PM Tstm Wnd Dmg 1 NNW Dry Fork 36.76N 79.42W
08/02/2024 Pittsylvania VA 911 Call Center
Two large trees down across Rainbow Lane.
0407 PM Tstm Wnd Dmg Dry Fork 36.75N 79.42W
08/02/2024 Pittsylvania VA 911 Call Center
Tree down on White Oak Circle.
0417 PM Tstm Wnd Dmg 3 ESE Chatham 36.80N 79.36W
08/02/2024 Pittsylvania VA 911 Call Center
Tree down on Fairview Road near Bob Neal
Lane.
0430 PM Tstm Wnd Dmg 3 WNW Ingram 36.78N 79.20W
08/02/2024 Pittsylvania VA 911 Call Center
Thunderstorm winds blew a tree down onto
power lines on 860 Mt. Tabor Road.
0441 PM Tstm Wnd Dmg 2 NNW South Boston 36.72N 78.91W
08/02/2024 Halifax VA 911 Call Center
Thunderstorm winds blew down a tree in South
Boston.
0443 PM Tstm Wnd Dmg 4 SSW Evergreen 37.25N 78.82W
08/02/2024 Appomattox VA Trained Spotter
Thunderstorm winds blew down a tree at the
intersection of Red House Road and Fox Ridge
Lane.
0444 PM Tstm Wnd Dmg 4 WSW Evergreen 37.29N 78.85W
08/02/2024 Appomattox VA 911 Call Center
Thunderstorm winds blew down a power line on
3878 Promise Land Road.
0445 PM Tstm Wnd Dmg 3 SW Evergreen 37.26N 78.82W
08/02/2024 Appomattox VA Trained Spotter
Thunderstorm winds blew down a tree at the
intersection of Red House Road and Cub
Creek.
0445 PM Tstm Wnd Dmg 3 NE Spring Mills 37.26N 78.88W
08/02/2024 Appomattox VA 911 Call Center
Thunderstorm winds blew down a tree on 1286
Narrow Passage Road.
0445 PM Tstm Wnd Dmg 4 N Red House 37.24N 78.81W
08/02/2024 Appomattox VA 911 Call Center
Thunderstorm winds blew down a tree on 2398
Red House Road.
0446 PM Tstm Wnd Dmg 3 N Red House 37.23N 78.81W
08/02/2024 Appomattox VA Trained Spotter
Thunderstorm winds blew down a tree at the
intersection of Red House Road and Robinson
Road.
0446 PM Tstm Wnd Dmg 2 WSW Evergreen 37.29N 78.82W
08/02/2024 Appomattox VA 911 Call Center
Thunderstorm winds blew down a tree on 258
Willow Oak Road.
0455 PM Tstm Wnd Dmg 1 W Villa Heights 36.70N 79.92W
08/02/2024 Henry VA 911 Call Center
Thunderstorm winds blew down a tree snapping
a power pole on 2734 Appalachian Drive.
0507 PM Tstm Wnd Dmg Halifax 36.77N 78.93W
08/02/2024 Halifax VA 911 Call Center
Thunderstorm winds blew down two trees in
the town of Halifax.
0510 PM Tstm Wnd Dmg 1 N Ringgold 36.61N 79.30W
08/02/2024 Pittsylvania VA 911 Call Center
Thunderstorm winds blew down a tree on 4700
Ringgold Church Road.
0513 PM Tstm Wnd Dmg Scottsburg 36.76N 78.79W
08/02/2024 Halifax VA 911 Call Center
Thunderstorm winds blew down a tree in
Scottsburg.
0535 PM Tstm Wnd Dmg 1 NE Ringgold 36.61N 79.29W
08/02/2024 Pittsylvania VA 911 Call Center
Thunderstorm winds blew down a tree on
600-BLK Ringgold Depot Road.
0550 PM Tstm Wnd Dmg 2 SW Providence 36.48N 79.40W
08/02/2024 Caswell NC Dept of Highways
Thunderstorm winds blew down a large Oak
Tree that blocked both lanes of 2455 Park
Springs Road.
0552 PM Tstm Wnd Dmg 1 NNE Providence 36.52N 79.36W
08/02/2024 Caswell NC Dept of Highways
Thunderstorm winds blew down a tree on the
300 block of Walters Mill Road.
0555 PM Flash Flood Danville Airport 36.58N 79.34W
08/02/2024 City of Danville VA Public
Water was flowing across the eastbound side
of US360 and water was deep enough to cover
vehicle tires and overtop the front of some
vehicles.
0555 PM Tstm Wnd Dmg 2 ENE Providence 36.51N 79.33W
08/02/2024 Caswell NC Dept of Highways
Thunderstorm winds blew down a tree on 803
Bertha Wilson Road.
0556 PM Tstm Wnd Dmg 2 SSE Danville Airport 36.55N 79.33W
08/02/2024 Pittsylvania VA 911 Call Center
Thunderstorm winds blew down a tree on a
house, taking power lines down with it on
Mountain Hill Road.
0600 PM Tstm Wnd Dmg 2 SSE Blanch 36.49N 79.27W
08/02/2024 Caswell NC Dept of Highways
Thunderstorm winds blew down a large tree on
1531 Old Statterfield Road.
&&
PWSpecial weather statement, Aug 3, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
121 PM EDT Sat Aug 3 2024
VAZ012>017-031815-
Grayson VA-Pulaski VA-Wythe VA-Floyd VA-Montgomery VA-Carroll VA-
121 PM EDT Sat Aug 3 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN Pulaski...WESTERN
FLOYD...SOUTHEASTERN WYTHE...CARROLL...EASTERN GRAYSON...AND
SOUTHWESTERN MONTGOMERY COUNTIES..INCLUDING THE CITIES OF RADFORD
AND GALAX THROUGH 215 PM EDT...
At 114 PM EDT, Doppler radar was tracking aN AREA OF THUNDERSTORMS
with very heavy rainfall along a line from Independence to Galax to
Hillsville to Copper Valley, moving northeast at 40 mph.
HAZARD...Very heavy potential flooding rainfall. Frequent cloud-to-
ground lightning.
SOURCE...Radar indicated.
IMPACT...Flooding of low-lying and poor drainage areas. Wind gusts
to 40 mph are also possible.
Locations impacted include...
Radford...
Galax...
Hillsville...
Independence...
Fries...
Indian Valley...
and Patterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3668 8123 3716 8053 3702 8036 3656 8102
3657 8111
TIME...MOT...LOC 1714Z 237DEG 35KT 3690 8075
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:34 AM EDT | Flood Watch | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Henry and 4 more | 21 hr |
| Aug 3, 1:02 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Aug 3, 2:04 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 56 min |
| Aug 3, 2:17 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 58 min |
| Aug 3, 2:44 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 61 min |
| Aug 3, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 32 min |
| Aug 3, 3:05 PM EDT | Special Weather Statement | RNK | City of Danville | 25 min |
| Aug 3, 4:03 PM EDT | Special Weather Statement | RNK | Amherst | 27 min |
| Aug 3, 4:40 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 35 min |
| Aug 3, 5:16 PM EDT | Special Weather Statement | RNK | Campbell | 29 min |
| Aug 3, 5:30 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 60 min |
| Aug 3, 5:43 PM EDT | Special Weather Statement | RNK | Campbell | 32 min |
| Aug 3, 5:45 PM EDT | Special Weather Statement | RNK | Buckingham | 30 min |
| Aug 3, 6:11 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 64 min |
| Aug 3, 6:25 PM EDT | Areal Flood Advisory | RNK | Appomattox, Campbell | 3 hr |
| Aug 3, 6:27 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 63 min |
| Aug 3, 6:43 PM EDT | Flash Flood Warning | RNK | Appomattox, Campbell | 6 hr |
| Aug 3, 6:57 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 63 min |
| Aug 3, 2:02 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 45 min |
Nearby
Special Weather Statements in Virginia, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.